Levaquin User Reviews

Levaquin - User Reviews

Levaquin User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Levaquin sorted by most helpful. Patient Discussions FAQs


Comment from: Soooo Sad, 35-44 on Treatment for less than 1 month (Patient) Published: June 18

All I can say is if I had known what Levaquin can do to people, I never would've taken it! After about the 2nd day, I was in so much pain in my feet, ankles and legs that I could hardly get up and down my stairs. It has been about a month since I had started taking it, and I'm still in a ton of pain! My lower back is in severe pain too! This medicine has definitely done something to my muscles/tendons! It should be taken off the market for sure! I'm scared this is going to affect me for the rest of my life! I'm 35 years old and I was in great shape but now feel like I'm in my 80's! Once I've been sitting down for a little while, I can hardly walk when I go to get up. I've never had any problems like this before with any antibiotics! This is insane!!!

Comment from: K.W.K., 45-54 on Treatment for less than 1 month (Patient) Published: May 17

Took 10 days of 500mg tablets for severe sinus infection (horrible swelling of my face around brow bones, under eyes), my worst infection of my sinus area in a very long time. I get an average of 2 sinus infections a year, due to malformation of the sinus glands. I have taken Levaquin before and never had a problem, so when I began to get these wierd side effects I looked for causes all over the place, but never thought the problems where because of Levaquin. After 10 days of 500mg pills, my Doc gave me a new prescription for the 750mg to take for 7 more days (due to severity of original infection, I still had symptoms), and yikes!! I have never taken a drug that has caused such wild and nasty side effects. Upset stomach, severe diarrhea,non-sinus caused headache, SUNBURN, muscle aches (like a really heavy workout),anxiety, and wild dreams and sleep disturbance. Will call my Doctor today and stop taking this stuff before I go completely crazy. SO, Levaquin very effective, easy to use, but HORRIBLE to live with! I pray these side effects clear up faster than my sinus infection did.

Related Reading: diarrhea | headache | SUNBURN

Comment from: 55-64 on Treatment for less than 1 month (Patient) Published: March 04

After being diagnosed with cellulitis due to a bacterial infection in the nasal area, was prescribed Levaquin 750 MG for a 10 day treatment. During the 10 days, had absolutely no problems and infection cleared. Two days after completing last dosage began experiencing muscle pain in one thigh. Muscle pain spread over the next two weeks to literally evey muscle in my body. Was painful to walk or move and even just clothes on body was painful. Was put on daily dosages of Advil and Tylenol which worked fine, but it took about a month and a half for all pain to disappear. After seeing lots of reviews stating muscle and tendon pain, I am sure that it was the Levaquin since the manufacturer even states that these are "rare" side effects that can occur during treatment or any time after treatment. But, based on reviews, I don't believe they are "rare". Will not take Levaquin ever again.

Related Reading: cellulitis | Tylenol

Comment from: Deep South, 35-44 on Treatment for less than 1 month (Patient) Published: November 23

I read all of the reviews after my doctor prscribed this medication for. Needless to say I was scared out of my wits. I called my cousin who is a nurse at the cancer center. She assured me that the medicine was not as bad as I had believed and she was right. No aches and pains of any kind. Make sure that you eat a full meal when taking and you should be fine. I am on day 4 and no problems yet.

Related Reading: cancer

Comment from: BlondieBlueEyes, 45-54 on Treatment for less than 1 month (Patient) Published: September 27

Using Levaquin is VERY effective for me because I cannot take Penicillin. My stomach is sensitive-and I take Leviquin with 'some' food to avoid an upset stomach. I've used this product 3 times in the last several years because of severe sinus issues; whether it was severe allergies- (lasted over 2 months-OTC products didn't help), or a 'slight' to painful sinus infection. Outrageous mucous production in my throat and sinus' prevented me from going anywhere-and using Levaquin eased my 'symptoms' in 2 days!! 10 tablets, 500mg for 10 days left me with MY life back to normal. I'm aware of the 'tendon' warnings, but I have no issues with this...and I take many Rx medications for my stomach and other health problems; so no interactions. I DO highly recommend this drug, Levaquin, when needed for dibilitating sinus problems-whether allergies that won't clear with OTC drugs (3 months? That's a LONG time!), or outrageous mucous production (clear, slightly colored, AND temporary-parts of the day-deep colored, and thick mucous. Talk always to your doctor first, but this drug saved me in TWO days after MONTHS of torture!

Comment from: WishIWouldn'tHave, 45-54 on Treatment for less than 1 month (Patient) Published: April 10

About an hour after taking each pill, I would get totally dehydrated, as if my mouth were full of salt. Several days after starting, my knees started bothering me. Then my legs ached with pain. Walking was painful, especially bending the knees, as in going up or down stairs, putting on socks and pants, etc. I was waiting for the pain to go down, thinking it would be just a day or two. I didn't finish out the perscription of 7 days. Now, 2 weeks later, I need to go see my Dr. I am concerned and hope there is no major damage; nothing that is permanent. I do not understand with all the complaints, how this drug can still be in use. It was given to me for bronchitis, and I questioned how the Dr. would know it was bacterial, rather than viral. No cultures were taken. I tried submitting with no stars, it wouldn't accept it. I know I didn't research the drug until after problems. I would imagine most people reading this are in the same situation. It has me thinking I should research all medicines before taking anything. If you haven't already, seriously research whether you need this medication, and are willing to gamble you don't sacrifice your health.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD